Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 11, 2025, 12:22 PM CDT for 8 counties in Texas. It took effect at Mar 12, 2025, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2025, 12:22 PM CDT (17:22 UTC)
- In effect from
- Mar 12, 2025, 1:00 PM CDT
- Expired
- Mar 12, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2697 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS74 KEWX 111722 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1222 PM CDT Tue Mar 11 2025 TXZ171-183>186-188-202-217-120900- /O.NEW.KEWX.WI.Y.0004.250312T1800Z-250313T0100Z/ Llano-Val Verde-Edwards-Real-Kerr-Gillespie-Kinney-Maverick- Including the cities of Eagle Pass, Del Rio, Brackettville, Leakey, Rocksprings, Fredericksburg, Kerrville, and Llano 1222 PM CDT Tue Mar 11 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Edwards, Gillespie, Kerr, Kinney, Llano, Maverick, Real, and Val Verde Counties. * WHEN...From 1 PM to 8 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Patchy blowing dust is also possible. && $$ RUNYEN
1 follow-up statement
280 WWUS74 KEWX 120706 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 206 AM CDT Wed Mar 12 2025 TXZ171-183>186-188-202-217-130100- /O.CON.KEWX.WI.Y.0004.250312T1800Z-250313T0100Z/ Llano-Val Verde-Edwards-Real-Kerr-Gillespie-Kinney-Maverick- Including the cities of Brackettville, Del Rio, Eagle Pass, Leakey, Rocksprings, Llano, Kerrville, and Fredericksburg 206 AM CDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Edwards, Gillespie, Kerr, Kinney, Llano, Maverick, Real, and Val Verde Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:11 AM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 11, 6:11 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 611 AM CDT Tue Mar 11 2025 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 231 AM CDT Tue Mar 11 2025 Key Messages: - Mainly dry with climbing temperatures and increasing winds - Fire weather threat returns today, becomes critical Wednesday A near to slightly below seasonably cool start this morning warms quickly with the help from ample sunshine and with an increasing south-southwesterly flow. The winds are forecast to be strongest across the Hill Country into the I-35 corridor with gusts near or above 25 mph. The uptick in the winds will promote returning fire weather concerns. Specifics on the fire weather threat could be found in the fire weather discussion below. Highs will top out in the 80s across most locations while a few low 90s are possible in the Rio Grande Plains. Wind speeds should lay down some entering tonight but may not fully decouple as a nocturnal low-level jet develops ahead of the approaching storm system on Wednesday. Low clouds will also spread across portions of the region into early Wednesday morning. With the winds, stratus looks to remain more favorable than fog. The morning lows will be in the 50s into Wednesday. The storm system arrives Wednesday. It will bring a dryline east, which then gets overtaken by a Pacific front. This will bring in strong west to northwesterly winds and the reinforcement of even drier air. Winds will be strongest west of I-35 where sustained winds of 15 to 30 mph establish with higher gusts. This leads to critical fire weather as illustrated by the current Fire Weather Watch that is in effect. More details could be found in the fire weather discussion below. East of the dryline, across our far eastern-northeastern most counties, there will be a very low end (~10%) chance for development of a stray storm during Wednesday afternoon. Greater chances continue to align farther northeast across the Fort Worth and Houston CWAs. However, if a storm can establish across our region, there could be sufficient instability and shear in place, to allow for strengthening. Otherwise, expect continued rain free conditions across the area underneath sunny skies with even hotter temperatures. Afternoon highs climb to the upper 80s and low to mid 90s. The Rio Grande Plains will be even warmer into the upper 90s or even above the century mark. && .LONG TERM... (Wednesday night through Monday) Issued at 231 AM CDT Tue Mar 11 2025 Key Messages: - A Critical Fire Weather event could impact all of South Central Texas Friday into Saturday - Elevated to near critical fire weather conditions are possible for portions of the area each day through Monday There looks to be a relatively late arrival of the wind shift and dry air intrusion over Burnet County late Wednesday, so there could still be fire weather concerns lingering into the early evening. Light winds develop by Thursday morning, and then a quick return of dry southerly winds sets up a robust warm-up for Thursday afternoon. As west counties turn up the winds faster, there could be additional fire weather concerns. The bigger fire weather event follows on Friday into Saturday and will be discussed below. A partial surge of Gulf humidity reaches inland but doesn't last long as large Friday upper low and trough brings the next dry Pacific front. This pattern may pack almost as much punch as the one from March 4, and there will likely be a wind advisory for most of the area. Temps will still be warmer than normal from the Friday west winds, but a broadening of the upper trough over TX will bring a prolonged NW wind that doesn't tamper down until Sunday. Somewhat seasonal temperatures are depicted for Saturday through Sunday despite plenty of sunshine. Chilly morning lows are shown for Monday morning, but southerly return flow winds bring another fire weather concern day. && .AVIATION... (12Z TAFS) Issued at 607 AM CDT Tue Mar 11 2025 VFR flight conditions continues today and through much of tonight. Light winds will increase later this morning and through the afternoon. Speeds across the I-35 terminals (KAUS, KSAT, and KSSF) become moderately breezy from the south with gusts into the 20 to 25 kts range. The winds will be less breezy at KDRT with the wind directions more out of the southeast there. The speeds do decrease into tonight with less gustiness. Low stratus will develop late overnight into Wednesday morning at the I-35 terminals (KAUS, KSAT, KSSF). Expect MVFR ceilings to establish with brief IFR ceilings possible at KSAT. Towards the end of the 30 hour TAFs, KAUS and KSAT will be expected to improve to VFR levels by Wednesday afternoon with increasing winds from the south-southwest. && .FIRE WEATHER... Issued at 351 AM CDT Tue Mar 11 2025 South-southwesterly winds increase into and through the afternoon across the region. Winds will be breeziest over the Hill Country into the I-35 corridor at 15 to 20 mph with gusts around 25 mph. Elevated to near critical fire weather will establish in the Hill Country and the northern I-35 corridor as these winds overlap minimum relative humidity levels between 17 and 17 percent. As a result, a Rangeland Fire Danger Statement was issued across those locations from noon through 7 pm CDT. The humidity levels are to recover tonight and wind speeds subside as well. Wednesday will feature a dryline that moves eastward into the region before becoming overtaken by a Pacific front. Critical fire weather conditions develop in the wake of these boundaries. Winds become strong out of the west-northwest at 15 to 30 mph with even higher gusts up to around 40 mph. Minimum humidity levels behind these boundaries will fall as low as the upper single digits and teens. The Fire Weather Watch remains in effect with a couple of small changes. We added Blanco, Kendall, and Medina Counties. We also extended the watch two additional hours through 9 PM CDT. Another significant fire weather event is depicted for friday as the strongest portion of a compact Pacific upper low swings through North TX. This places those strong mid-level jet streak winds over Central TX once again, potentially leading to a widespread critical fire weather event, and a potential for extreme conditions. It remains a bit too far in the future to go into specifics, but this will likely exceed the impacts of the Saturday Red Flag day or the one we expect tomorrow. While the wind forecast may not be as high-end as what was experienced last week, there will probably be a more severe RH factor due to hot temperatures, and continued drying of vegetation fuels could make ignition potential higher. Return flow and lighter north wind events surround this larger event each day through Monday as discussed some more in the long term section. Rain cannot get here soon enough. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 57 90 58 / 0 0 0 0 Austin Bergstrom Intl Airport 81 55 88 57 / 0 0 0 0 New Braunfels Muni Airport 82 55 91 55 / 0 0 0 0 Burnet Muni Airport 81 55 88 54 / 0 0 0 0 Del Rio Intl Airport 89 55 95 53 / 0 0 0 0 Georgetown Muni Airport 81 56 87 57 / 0 0 0 0 Hondo Muni Airport 84 53 92 53 / 0 0 0 0 San Marcos Muni Airport 81 55 88 55 / 0 0 0 0 La Grange - Fayette Regional 80 57 86 53 / 0 0 10 10 San Antonio Intl Airport 82 56 90 58 / 0 0 0 0 Stinson Muni Airport 84 56 92 56 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...Brady Long-Term...18 Aviation...Brady
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:00 PM CDT | Red Flag Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.